advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Dallas, Texas, USA:

I have type 2 diabetes, I recently had some steroid injections to reduce keloid scars, and, a few hours after the injections, my blood sugars were higher than usual. They are not going down despite medicine and exercise. Did these shots cause the elevation? How long does the medication stick around in the body? I know oral steroids do this, but I wasn't sure about shots.

Answer:

The injectable steroids certainly raise your blood sugars for up to five days after injection. Therefore, it is reasonable to have a strategy to address this when it occurs.

JTL

[Editor's comment: See Your doctor advises using steroids (at the Diabetes Monitor) for more comments on similar situations. WWQ]

DTQ-20010823111913
Original posting 2 Sep 2001
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.